Q. Why am I not able to ejaculate during sexual intercourse?

Answered by
Dr. Seikhoo Bishnoi
and medically reviewed by iCliniq medical review team.
Published on Sep 23, 2018

Hello doctor,

I am 70 but until recently have been very sexually active with my wife. I am in good health overall but have suffered from anxiety and depression my entire life. That usually has not interfered with my sex life. I have had a penile implant several years ago so getting an erection is not an issue. But for the past couple of months, I have not reached orgasm and ejaculated except when my wife tries through hand jobs to complete the orgasm. Even that is very delayed and seems like it takes forever. Sometimes I just give up because my wife gets weary and I feel guilty. My libido seems to be mostly in low gear but sometimes I am desiring but it does not work. I just had my testosterone level checked. It is in the mid 500. For 30 years, I have had to inject Depo-T 5 mil per week because I had low T related. I think of the long-term use of Prednisone to treat Crohn's. It has been in remission for 10 years but I still take 10 mg Prednisone daily because my adrenals no longer function. My penile implant was due to Peyronies disease. For my depression, I am on 450 mg of Bupropion and just 2 mg of Abilify. I exercise one hour a day seven days a week, mostly swimming. But lately, during my sexual efforts, I sweat and get tired fast. I had a stress test and did great. So I am now desperate to be able to ejaculate during intercourse.

Dr. Seikhoo Bishnoi

Psychiatry Psychotherapy Sexology
#

Hello,

Welcome to icliniq.com.

You are in good health and has no serious co-morbid issue. You have main problem of delayed or no ejaculation. This could be occurring due to poor erection or reduced libido or anxiety. You are not on any anti-hypertensive so we can think of adding Sildenafil to your prescription. You can take 25 mg tablet and this should help in hard erection and should help in ejaculation. You should talk to your doctor before starting this drug.


Was this answer helpful?

 | 

Hi doctor,

Thanks for your response. Tonight I tried 50 mg of Sildenafil taken one hour before. The erection was hard. But no ejaculation. I agree. It could be low libido (and/or anxiety). Is there anything to be done about the low libido?

Dr. Seikhoo Bishnoi

Psychiatry Psychotherapy Sexology
#

Hello,

Welcome back to icliniq.com.

Your testosterone levels are in normal range so there is no need to add testosterone to your prescription. To reduce anxiety and delayed ejaculation the drug Buspirone can be tried. Buspirone is an anti anxiety drug but has good efficacy in delayed ejaculation. Off label use of Cyproheptadine proved beneficial in some studies. Cyproheptadine is basically a drug for reduced appetite but is known to result in early ejaculation.

For reduced libido persistently supplements containing L-arginine and Yohimbine should be used. A lot of supplements has these constituents. But for this, you should talk to your doctor before starting these supplements. L-arginine and Yohimbine will not only improve the libido but will also help in early ejaculation. Improved libido will help in good ejaculation. Cyproheptadine should be continued to get good effects.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is it risky to have sexual intercourse with type 1 herpes patient?

Query: Hi doctor, I just recently started dating a man that informed me he has type 1 herpes. I want to know the risk factors and protective measures I can take if I choose to start a sexual relationship with him.  Read Full »

Can inguinal hernias lower testosterone levels and decrease ejaculate volume?

Query: Hello doctor, While having sex with my wife six months ago, I had a severe pain in my stomach, which seemed to have originated from my testicles. The pain has never happened again. I live a pretty much normal day to day life. Since then, I have noticed a decrease in semen volume considerably. Now, ...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.